Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Absence of hard erections during sexual intercourse - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Erectile Dysfunction
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   Hi. I'm a 47 white male. 6' 200# and I row on a concept II erg daily 10,000 meters.Viagra has stopped working. I no longer get those hard erections, nor can I sustain one. I've tried taking 50 mg/day for 4 days prior to sex and then 100 mg on the day, and was unable to perform.
It used to work great.
Doctor :   Hi
Doctor :   I am Dr. XXX
User :   Hi
Doctor :   Let me read the query
Doctor :   Ok let me ask you few questions?
Doctor :   Do you smoke?
User :   no
User :   I take lipotor at night - only med. I do not drink either
Doctor :   When was the last time you check on the lipids
User :   last year
User :   Could the statin medicine be effecting it?
Doctor :   When was the last time you check on the blood pressure and sugar?
Doctor :   Statin can cause some interaction with the Viagra though
User :   blood pressure was ok 120/80. Sugar was on the upper end of the normal range last year - but it was ok.
Doctor :   I suggest a Color doppler for the penis and an examination by Urologist / Andrologist if not a PCP
Doctor :   Lipids can block the blood vessels of the penis can cause soft hardening of the penis
Doctor :   The main mechanism of erection is a vascular process where increased blood flows to the penis
User :   isn't the statin (lipitor) supposed to reduce the lipid levels in the blood?
Doctor :   Yes, it is not the only one that saves
User :   ?
Doctor :   Keep a check of the other hormones, exercise and diet
Doctor :   about*
Doctor :   You did not mention the results of the lipids that were last done, can you?
User :   you said "the only one that saves" above - What does that mean. The lipids were high ( i can't remember exactly now) but then after the statin they went way down.
Doctor :   I mean to say, not only the statin saves
Doctor :   but Diet and exercise are also important
User :   If I stop taking the statin, how long will the interaction with Viagra stop?
Doctor :   Statin is a drug that improves the duration of the life
Doctor :   Within 3 to 4 days
User :   I'd rather die early with a hard-on that live longer without one...
Doctor :   the interaction is gone
Doctor :   Anyways you need a screening Color doppler to see if there is a problem in the vascular phenomenon of erection
User :   OK thanks. I'll try stopping the statin and if that works I will see my doctor to find another way to control the lipids. Then I will ask about the screen color doppler..
Doctor :   That is better
User :   Also, I can get an erection by masterbating but once intercourse starts it gets softs
Doctor :   but do not wait too long
Doctor :   So do you mean you have hard erection while masturbation
Doctor :   and softens only during intercourse
User :   what can they do if they find a blockage on the doppler? What are they looking for.
Doctor :   They can clear the blockage, a vascular surgeon
User :   yes, it's hard but not like it used to be. And during intercourse I loose it.
User :   ouch.
Doctor :   Then there seems to be a problem with the stimulation also
Doctor :   The stimulation is not so intense to keep the erection harder during the intercourse
Doctor :   However, a work up by Andrologist / Vascular surgeon can find some solutions
User :   OK thank you very much.
Question is related to
Drug/Medication
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor